banners
Kickas Main Page | Rights and Responsibilities | Donate to Kickas
Forum Statistics
Forums30
Topics43,800
Posts518,817
Members13,850
Most Online1,568
Jun 29th, 2016
Newest Members
Icylon, Lache, Kimberlee, Jamielyn, ClarusMoof
13,850 Registered Users
KickAs Team
Administrator/owner:
John (Dragonslayer)
Administrator:
Melinda (mig)
WebAdmin:
Timo (Timo)
Administrator:
Brad (wolverinefan)

Moderators:
· Tim (Dotyisle)
· Chelsea (Kiwi)
· Megan (Megan)
· Wendy (WendyR)
· John (Cheerful)
· Chris (fyrfytr187)

QR Code
If you want to use this QR code (Quick Response code) just save the image and paste it where you want. You can even print it and use it that way. Coffee cups, T-Shirts etc would all be good for the QR code.

KickAS QR Code
Previous Thread
Next Thread
Print Thread
Page 1 of 2 1 2
#464146 03/02/12 02:01 PM
Joined: Dec 2011
Posts: 16
S
New_Member
OP Offline
New_Member
S
Joined: Dec 2011
Posts: 16
I just had my 6th shot of Enbrel and today, the spot of the injection is red, warm and itchy. It is about the size of a half-dollar. Should I be concerned?

Joined: Feb 2011
Posts: 1,968
Pea Offline
Captain_AS_Kicker
Offline
Captain_AS_Kicker
Joined: Feb 2011
Posts: 1,968
Did you have them before? Did you shoot yourself in a different site? I would call the Dr. and let them know.


Pea
Diagnosed with A.S. 29 year's ago.
Diagnosed with Fibro 10 year's ago.
Remicade, Intrathecal Pain Pump 2013
Joined: Apr 2002
Posts: 12,465
M
mig Offline
Offline
M
Joined: Apr 2002
Posts: 12,465
Hi shammypup,

I would not be too concerned. What you describe sounds like an injection site reaction and they are very common. I'm on Remicade (which is given by infusion rather than self-injection) so have no personal knowledge, but I have heard many of our members here say that the better you get at giving yourself the shot, the less you are apt to get a reaction.

Also, there is a preservative on the auto-inject needles that can cause a slight allergic reaction for some people, if that is the type you are using.

It is a good practice to mention any sort of side effect or reaction to the prescribing doctor.

Hope the med is effective for you and that this disappears!
mig

Joined: Sep 2011
Posts: 526
Veteran_AS_Kicker
Offline
Veteran_AS_Kicker
Joined: Sep 2011
Posts: 526
I get the same reaction from Enbrel, the only other side effects is that I seem to be getting better looking everyday.

Joined: Mar 2012
Posts: 4
L
New_Member
Offline
New_Member
L
Joined: Mar 2012
Posts: 4
Can anybody tell me if Enbrel had made them gain weight? I'm about to start it and I've heard that it can be a side effect. God, I hope not. ;-/

Joined: Oct 2001
Posts: 183
B
First_Degree_AS_Kicker
Offline
First_Degree_AS_Kicker
B
Joined: Oct 2001
Posts: 183
I have been taking Enbrel for almost 4 years now and I have gained weight. I have also been in the gym alot and I have been eating outside of no starch diet because I have 0 pain. Its hard to tell if the food or working out has caused my weight gain. I still get flares on Enbrel in fact I am in one now. I have had pain in my feet which I have never had before, got a mild case of Uveitis, and that lower back pain that we are too familiar with came back to haunt me. My pain overall and stiffness is about a 3 versus a 0 which is what it always is. Will see how things go ! I have heard Cimzia is working for AS patients and you do not have to take it with Metheraxate.


"An error made on your own is safer than ten truths accepted on faith, because the first leaves you the means to correct it, but the second destroys your capacity to distinguish truth from error." - John Galt, Atlas Shrugged
Joined: Apr 2012
Posts: 22
K
New_Member
Offline
New_Member
K
Joined: Apr 2012
Posts: 22
To Lia3: I gained a few kilo at first when I started enbrel. On the other hand it helped on the pain so my running became more regular. And in the end I have therefore lost weight.
On the pain level it helps me a lot. My AS is very sever and has spread to all majo joints and most minor. In the beginning I only noticed a small benefit, but my use of Norspan and Tramadol combined with, Endone, Oxycontin and especially Oxynorm fel slowly after a few weeks to a new and better low. I rarely use Oxynorm now and took them daily pre Enbrel.
I later had a poisoning accident at a bar, someone had put something strange -possibly a bad ecstasy drug - in our drinks, and because I was on all these other things my liver said stop. Some of my healthy friends also got seriously sick.
That is when I realized the full benefit of Enbrel, because when I had to stop taking that for 7-8 months the pain was terrible.
So even if you do initially gain a few pounds, then you will be in better shape to move them and more off again in when the effect of Enbrel manifests itself after a few doses.

To Shammypup: I get that kind of marks often. On me it depends on how hard I lift the skin or if I get the angle a bit wrong. I believe they are harmless, but ask you doctor next time you go there anyway.

Joined: Jul 2010
Posts: 25
P
Member
Offline
Member
P
Joined: Jul 2010
Posts: 25
I still get that type of reaction every week after a year and a half on Enbrel, only mine at your stage was the size of my entire palm! It didn't every really bother me other than a slight itch, and would be at it's max from about 24-48h after the shot, and then go down over the next 1-2 days. Now it's more like 5cm diameter, not nearly as impressive as before. I actually just slowly moved my injection day to Monday, so I wouldn't have to worry about explaining a bit red blotch on summer weekends!
Hope that helps. Otherwise, I have had no real side effects to enbrel, except regaining the unhealthy weight loss I had from being sick before starting (10 lbs) , and a few more persistent cough/sinus issues when I get sick.


Living life with joy!
Joined: Feb 2009
Posts: 702
Likes: 1
J
Decorated_AS_Kicker
Offline
Decorated_AS_Kicker
J
Joined: Feb 2009
Posts: 702
Likes: 1
Hi Lia,

Without Enbrel, I go down to around 58kg - I'm 173cm tall.

With Enbrel, I sit at 60kg - because I get my appetite back.

Before I got AS my weight sat at around 68kg (I was very athletic).

James


I ache, therefore I am

Joined: Feb 2009
Posts: 702
Likes: 1
J
Decorated_AS_Kicker
Offline
Decorated_AS_Kicker
J
Joined: Feb 2009
Posts: 702
Likes: 1
Thanks for posting this.

I've just come back to kickas because I think I've just had a reaction to Enbrel - either that, or a mild case of food poisoning. Had shot in evening, then became very ill over night - sweats, frequent urination, fever.
Have spoken to GP, and he has advised that my next injection be done in the morning, and with handy access to hospital...
Just wanted to check to see if anyone else has had these symptoms?
Am very concerned that I may not be able to use Enbrel anymore - been using it for the past 3 years now and it has helped heaps. I've used the other 3 main biologics, and they just aren't as effective as Enbrel.

James


I ache, therefore I am

Page 1 of 2 1 2

Moderated by  Megan, WendyR 

Link Copied to Clipboard
Who's Online Now
1 members (1 invisible), 36 guests, and 63 robots.
Key: Admin, Global Mod, Mod
Recent Posts
Chamomile tea can reduce inflammation
by L33 - 07/26/22 11:20 PM
Best Gym Equipment to have
by L33 - 07/26/22 10:10 PM
Ankylosing Spondylitis is curable
by Sudhir - 07/24/22 07:34 AM
Let Us Know You Dropped In!
by Magician - 07/15/22 05:46 AM
Numb fingers, nerve pain
by Stevenage69 - 07/12/22 11:06 AM
Numb fingers, nerve pain
by Stevenage69 - 07/12/22 10:39 AM
Benifits of Wet cupping/ Hijma
by L33 - 03/20/22 10:53 AM
Popular Topics(Views)
3,229,385 hmmm
1,243,822 OMG!!!!
647,981 PARTY TIME!
Powered by UBB.threads™ PHP Forum Software 7.7.5
(Release build 20201027)
Responsive Width:

PHP: 5.5.38 Page Time: 0.038s Queries: 35 (0.012s) Memory: 3.2692 MB (Peak: 3.6273 MB) Data Comp: Zlib Server Time: 2022-08-08 07:09:36 UTC
Valid HTML 5 and Valid CSS